Post
Experience Project iOS Android Apps | Download EP for your Mobile Device

So Far...

I have been on Effexor for one week now. I am taking it for depression and social anxiety. For the first few days I kept telling my husband that I felt like I had the flu (headache, nausea, chills). Now the "flu feeling" has improved. I do, however, feel spacey, tired, and shaky. I am supposed to double the dosage starting tomorrow. The doctor said it will take several weeks for it to help the depression and anxiety. I am hoping that if I ride out these side effects my body will adjust to the drug.
deleted deleted 26-30 11 Responses Oct 5, 2011

Your Response

Cancel

For reliable generic medicines please visit www.wibsonlinepharmacy.com

Hi,<br />
<br />
Jack and Dianne? Is that for real? Johnny Cougar song, great song with one of the best lines ever :<br />
<br />
"Life goes on,,,,long after the thrill of living is gone". It' so true, it really is. One of my favs, sorry.<br />
<br />
Re Effexor. It is one of the BEST meds around for dealing with depression AND anxiety at the same time. I've taken it for over 10 years, on and off as it petered out the first two times. I went to 550 mgs and it stopped working so I had to change. Both times, after trying a few of the new garbage usless ones I went back to FX. Fixed me up again but reached body tolerance a second time. More bad drugs and then I asked for it a third time. This time I have stabilised at 300 mgs and have been fine for some years now. Life ain't perfect but would you settle for what I have :<br />
<br />
,Quiet still mind, no negative soundtrack,<br />
peace,<br />
peaceful mind,<br />
nofears except of my own emotions if I go out and run into a moron who wants to play games. I truly fear how I may react to them. I know acrually so I go out selec tively and for specific things. Like a movie. Go to the first session of the day. No one there. No talkers etc.<br />
I do isolate but I have my partner of 19 years now, 4 kids, all basically adult. And my partners friends who come over. I've done all I really wanted to as a younger man, had a good career, own our home outright and do what I like, when I like.<br />
<br />
Am I who I used to be? No idea as I don't know what that was really, not happy though. So no. This is what I call content. Happiness is an illusion and as brief as laughing. That's happimess and I laugh a lot these days.<br />
<br />
You see a number of comments telling you to give up after 2 weeks etc. WRONG. Effexor needs about 6 weeks before you get the full benefit and usually uou need a dose increase. I would strongly urge you to discuss going to 300 mgs in time as you progress. From experience I can tell you most users say below 300 mgs is not therapeutic. Ie doesn't really work much.<br />
<br />
If it hurts more than a few weeks early on it's not for you but remember the 6 weeks.<br />
<br />
You say you are starting to feel better. That tells you to carry on doesn't it. As long as it keeps you feeling better and even improving, ignore what anyone says. Take it.<br />
<br />
Keep in constant touch with your shrink and NEVER just stop FX overnight. It's a horror show you won't believe. I got it first time off, second time. Nothing. It doesn't hit everyone so don't worry about it until you face it. Which won't happen for some years if it keeps on working, right? This is a drug you must be vigilant with, never miss doses. and Only use a shrink. GP's cannot deal with this drug as they have presc<x>ription limits and do not know it's capabilites.<br />
<br />
Also try and ignore people telling you there are newer, better versions of Effexor out now. Not one user has said that, just drug companies and paid doctors.<br />
<br />
Don't go for the generic drug. Every user reported that it either made them sick or simply stopped working quite soon. Insist on the name brand. Effexor. My chemist tried that on my partner last week, so I Googled it. I was right down their throat and gor what I should have. They even pretended they didn't have any and ALL others users were happy. Right, it's only on the internet they say this? NOT.<br />
<br />
When you feel stable it's time for therapy as meds DO NOT cure depression. They relieve symptoms, allowing us to live and think rationally. OK. I'd highly recommend learning CBT to at that time. Google it if you don't know it. It's just a therapy which you can do on your own. Easy to learn, damned hard to practice so repetition is needed. Keep at it until you find you can do it. The you'll understand how good it is as a tool awful word but......). And do the therapy/fa,ily history tak therapy too as that's where you should identify the problems so you know what thery are and you can figure out what to do about them. Never let any medical people dictate to you. YOU decide and say if you think something is garbage.<br />
<br />
You're on the way. See you back up here, I think I can see you trying to climb out of the pit. You will.

hey u, how r u doin now??

i am feeling better too! ive come way further than i have in almost a yr....the dr upped it to 75mg but still cant bring myself to take it yet...lol the first week side effects r horriable

how r u doin now?

i just got upped today on 75...prob wont start it untill sun or mon....keep in touch with me

hey im on day 13 i can tell some improvement....im only on 37.5 mg...im with u i think my depression is a lil better but still have anxiety.. i go back tomarro to c the dr i bet he ups it to 75 how r u doin now??

well iwas on it 10 yrs ago for 3 yrs and the withdrawl wasnt bad at all and i quit cold turkey....but ive only been on it for 7 days so surely it shuldnt be bad what do u think??? is it helping u at all?

im on my 7th day...im dizzy when i take it and ive been having lots of anxiety...more than what i was... what day r u on? if i anet better by monday im getn off this crap!

dian how r u doin with it now?

oh I dont know if this one agrees with you I have taken several that didnt agree with me everyone is diffrent tell the doctor about how you have been feeling maybe thay need to switch you to another.its not supposed to make you feel sick. hugs linda